Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Jan 11, 2021, 4:42 AM CST. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2021, 4:42 AM CST (10:42 UTC)
- Expired
- Jan 11, 2021, 5:45 AM CST
- In force
- 63 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Mobile radar (KMOB), 196 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WHUS54 KLIX 111042
SMWLIX
GMZ552-555-111145-
/O.NEW.KLIX.MA.W.0013.210111T1042Z-210111T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service New Orleans LA
442 AM CST Mon Jan 11 2021
The National Weather Service in New Orleans has issued a
* Special Marine Warning for...
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm...
Coastal waters from the Southwest Pass of the Mississippi River to
Port Fourchon Louisiana out 20 NM...
* Until 545 AM CST.
* At 441 AM CST, a strong thunderstorm was located 12 nm southwest of
Southwest Pass Of the Mississippi River, moving northeast at 50
knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots and suddenly
higher waves. Boats could sustain damage or capsize. Make
sure all on board are wearing life jackets. Return to
safe harbor if possible.
* Locations impacted include...
Southwest Pass Of the Mississippi River.
LAT...LON 2897 8868 2867 8958 2883 8968 2916 8918
2914 8919 2912 8917 2918 8916 2917 8913
2921 8912 2924 8908 2934 8892 2904 8864
TIME...MOT...LOC 1041Z 240DEG 49KT 2880 8954
HAIL...0.00IN
WIND...40KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jan 11, 4:22 AM CST, 20 minutes earlier.
Area forecast discussion, Jan 11, 4:22 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 AM CST Mon Jan 11 2021
.Discussion...
Surface temperatures remain above freezing which has kept snow
potentials low. As of now, saturation in the upper levels have
favored only rain precipitation for the area so no snow accumulation
is expected. Winds have been rather gusty mainly over marine zones
tonight, but should start to calm down a bit in the next few hours.
Rain will begin to diminish as we near daybreak today as the low
moves off to the east. There will likely be some lingering showers
mainly behind east of I-55 after daybreak as the high pressure
system builds over the area. Can expect for low clouds and strong
cold air advection to keep conditions cold and cloudy for the entire
day. Breezy winds out of the north will help maintain windchill in
the 30s with overnight lows at or near freezing.These freezing low
temperatures are mainly along and north of I-10/12.There were very
minimal changes made to the near term forecast as it pretty much has
remained on track. The min temperatures were bumped up only slightly
to fall in line with our neighbors.
Clouds should finally clear out bringing in some sunshine on
Tuesday, however temperatures will still remain fairly low.Can
expect another night of freezing temperatures for the same areas
mentioned above late Tuesday going into Wednesday morning with the
help of radiational cooling and light winds.
Temperatures should begin to steadily increase back into the 60s by
at least Thursday. A cold front is expected to move across the area
at some point on Thursday night into Friday morning. Confidence
remains low that we will receive light precipitation behind this
front if any. Otherwise, dry and cool conditions are expected to
prevail through this forecast period. /TDB/
&&
.AVIATION...
MVFR conditions will stick around for a few more hours
before dropping down to IFR and remaining there for the rest of the
forecast period. Main concern is for ceilings but visibilities may
also dip down due to rain. Not expecting any snow or ice outside of
possibly a brief period at KMCB. Winds will also be a bit elevated
out of the north at 10 to 15 knots. Ceilings will begin to raise
overnight tomorrow night but significant improvements will not
happen in the forecast period itself. -BL
&&
.MARINE...
Gusty winds at and above gale force continue to persist out of the
north tonight as the low pressure system moves across the coastal
waters. Gale warning remains in effect till 6 AM CST for zones west
of the MS river delta this morning to account for these winds. This
warning will be followed by a Small Craft Advisory that will be in
effect till 6 PM CST this evening. Surface winds will remain strong
behind the low as it exits this morning with rain and storms
diminishing as we move through the day. These winds should steadily
diminish Tuesday as conditions start to improve. The next front to
affect the area will be late Thursday night into Friday morning./TDB/
&&&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 43 28 52 31 / 70 0 0 0
BTR 44 30 52 34 / 40 0 0 0
ASD 48 33 54 34 / 70 0 0 0
MSY 48 37 52 39 / 40 0 0 0
GPT 48 34 54 35 / 80 0 0 0
PQL 48 34 55 34 / 80 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ550-552-
570-572.
Gale Warning until 6 AM CST early this morning for GMZ550-552-
570-572.
Small Craft Advisory until 6 PM CST this evening for GMZ530-532-
534-536-538-555-557-575-577.
MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ552-570-
572.
Gale Warning until 6 AM CST early this morning for GMZ552-570-
572.
Small Craft Advisory until 6 PM CST this evening for GMZ532-534-
536-538-555-557-575-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 5:37 AM CST | Special Marine Warning | LIX | 53 min | |
| Jan 11, 6:25 AM CST | Special Marine Warning | LIX | 50 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.